MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM10100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records were provided to the manufacturer.An image was provided.The lot number for the device was provided.The device history records and image are currently under review.The device was returned to the manufacturer for evaluation.The investigation is currently under way.
 
Event or Problem Description
It was reported during stent graft placement to cover another stent, the stent graft was allegedly found to be shorter than labeled and was unable to cover the ends.No further treatment was performed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented that could have led to the event reported.Investigation summary: no device sample was returned for evaluation.An x-ray was provided documenting two stents placed overlapping during post dilation.The balloon was found shorter than the stented segment.Due to poor resolution, and parallax it was impossible to identify the single stents in their entire length.In addition, a length measurement was not possible due to missing scaling information; therefore, the investigation will be closed with inconclusive result.Based on the information available and the evaluation of the x-ray provided, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently addressed the potential risks.The ifu states: 'the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure'.Correct holding and handling of the system within the procedure was found properly described in the ifu.An image is part of the ifu that demonstrates the nominal stent length without stent markers.In regards to foreshortening the ifu states: 'if a stent graft is oversized per table 1, there will be minimal foreshortening (<10%) of the stent graft during deployment.¿ the alleged issue of stent graft malposition was found mentioned as a potential adverse event that may occur.
 
Event or Problem Description
It was reported during stent graft placement to cover another stent in the mid upper arm/ cephalic via lower arm, the stent graft was allegedly found to be shorter than labeled and was unable to cover the ends.No further treatment was performed.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8044284
Report Number2020394-2018-01988
Device Sequence Number19243318
Product Code PFV
UDI-Device Identifier04049519008615
UDI-Public(01)04049519008615
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2019
Device Model NumberFEM10100
Device Catalogue NumberFEM10100
Device Lot NumberANAR1153
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR